Alert archive / Wyoming / Red Flag Warnings in 2018
Red Flag Warning 1, NWS Riverton, WY
NWS Riverton, WY issued this red flag warning at Apr 15, 2018, 12:37 PM MDT for Natrona County, Wyoming. It took effect at Apr 16, 2018, 12:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 15, 2018, 12:37 PM MDT (18:37 UTC)
- In effect from
- Apr 16, 2018, 12:00 PM MDT
- Expired
- Apr 16, 2018, 7:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS Riverton, WY
County Natrona County, WY
The radar
The Riverton/Lander radar (KRIW), 137 km from the middle of the area, began a volume at 18:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 6.6 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1631 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
035 WWUS85 KRIW 151837 RFWRIW URGENT - FIRE WEATHER MESSAGE National Weather Service Riverton WY 1237 PM MDT Sun Apr 15 2018 WYZ280-161000- /O.UPG.KRIW.FW.A.0001.180416T1800Z-180417T0100Z/ /O.NEW.KRIW.FW.W.0001.180416T1800Z-180417T0100Z/ Natrona County/Casper BLM- 1237 PM MDT Sun Apr 15 2018 ...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM MDT MONDAY... The National Weather Service in Riverton has issued a Red Flag Warning, which is in effect from noon to 7 PM MDT Monday. the Fire Weather Watch is no longer in effect. * IMPACTS: Low Humidities and Strong Gusty Winds will create conditions favorable for erratic fire behavior with rapid rates of spread. * AFFECTED AREA: In Central WY...Fire Weather Zone 280, Natrona county. * WIND: Southwest 20 to 30 mph with gusts up to 45 mph. * HUMIDITY: As low as 13 percent. * TEMPERATURES: In the upper 60s. * COUNTIES AFFECTED: In Central WY...Natrona. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ http://weather.gov/riverton
3 follow-up statements
226 WWUS85 KRIW 160725 RFWRIW URGENT - FIRE WEATHER MESSAGE National Weather Service Riverton WY 125 AM MDT Mon Apr 16 2018 WYZ280-162100- /O.CON.KRIW.FW.W.0001.180416T1800Z-180417T0100Z/ Natrona County/Casper BLM- 125 AM MDT Mon Apr 16 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS EVENING... * IMPACTS: Low Humidities...Unseasonably Warm Temperatures...and Strong Gusty Winds will create erratic fire behavior and new fire starts. * AFFECTED AREA: Fire Weather Zone 280, the lower elevations of Natrona County. * WIND: Southwest 20 to 30 mph with gusts up to 40 mph. * HUMIDITY: As low as 14 percent. * TEMPERATURES: In the upper 60s to low 70s. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ http://weather.gov/riverton
347 WWUS85 KRIW 162026 RFWRIW URGENT - FIRE WEATHER MESSAGE National Weather Service Riverton WY 226 PM MDT Mon Apr 16 2018 WYZ280-170100- /O.CON.KRIW.FW.W.0001.000000T0000Z-180417T0100Z/ Natrona County/Casper BLM- 226 PM MDT Mon Apr 16 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING... * IMPACTS: Low Humidities...Unseasonably Warm Temperatures...and Strong Gusty Winds will continue to create erratic fire behavior and new fire starts. * AFFECTED AREA: In Central WY...Fire Weather Zone 280. * WIND: At 2 pm, the airport in Casper reported a wind gust of 39 mph. Southwest 20 to 30 mph with gusts up to 40 mph. * HUMIDITY: As low as 10 percent. * TEMPERATURES: 70 to 75. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ http://weather.gov/riverton
825 WWUS85 KRIW 170052 RFWRIW URGENT - FIRE WEATHER MESSAGE National Weather Service Riverton WY 652 PM MDT Mon Apr 16 2018 WYZ280-170200- /O.EXP.KRIW.FW.W.0001.000000T0000Z-180417T0100Z/ Natrona County/Casper BLM- 652 PM MDT Mon Apr 16 2018 ...RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING... Winds will gradually decrease and relative humidities will increase this evening. Widespread Red Flag conditions will decrease as this happens. $$ http://weather.gov/riverton
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this red flag warning went out at Apr 15, 10:56 AM MDT, 1 hour 41 minutes earlier.
Area forecast discussion, Apr 15, 10:56 AM MDT, 1 hour 41 minutes before
Area Forecast Discussion National Weather Service Riverton WY 1056 AM MDT Sun Apr 15 2018 .SHORT TERM...Today through Tuesday night Issued at 156 AM MDT Sun Apr 15 2018 Moisture in west northwest flow aloft will continue to bring snow showers to the mountains mainly above 8500 feet with rain snow mix below today and tapering off in the evening. East of the Continental Divide dry conditions with a warming trend are expected with increasing downslope winds. Tonight will be mainly dry with southerly flow increasing becoming rather strong and gusty on Monday. The southwest winds across Sweetwater, Fremont and Natrona counties with low relative humidity may bring elevated fire weather concerns. A Fire Weather Watch has been issued in Natrona county due to the combination of the critical fuel status, winds gusting in the 30-40 MPH range , temperatures in the low 70s, and RHs below 15 percent. As the south southwest flow continues and a Pacific trough to the west approaches, showers will return to the area on Tuesday with a cold front in the north bringing cooling. Initial looks at snow totals show most accumulations in the mountains and that only being advisory levels. .LONG TERM...Wednesday through Sunday Issued at 156 AM MDT Sun Apr 15 2018 A storm currently in the northern Pacific near 44 north, 175 East will be the main weather player for the Cowboy State in the extended. Medium range models show this storm pushing into N. California as an upper low on Wednesday. Global models are in good agreement with this system pulling into the southern Great Basin Thursday, then eastward to around the Four Corners area Thursday night before slowly pushing into the southern/central High Plains Friday into Friday night. Overall both the ECWMF and GFS are in decent agreement, but have slightly different timing by about 6-12 hours especially as this upper low becomes cut off from the main steering currents Friday. Convection (valley rain/mountain snow) could begin on Thursday, but the bulk/heaviest precipitation is expected in the Thursday night/Friday time frame. Models show an easterly upslope flow developing on the north side of the upper low with the potential for a decent amount of precipitation developing across central/southern parts of the forecast area with little across the far west/northwest areas. Although precip type will be on the edge of rain vs snow, models are hinting at enough cold air damming/upslope effects for the precip to fall as mainly snow especially across the Wind River Basin and eastern Sweetwater County. Casper could stay rain longer with this system until colder air pushes into the area Friday morning. This system will have to be watched for the potential for a significant wet snowfall generally southeast of a Rock Springs-Riverton-Kaycee line with the best shot probably across the Wind River Basin. This of course will depend on the exact track of the storm, and there is plenty of time to watch how this all unfolds. For now have trended with higher PoPs and cooled temperatures Thursday night thru Friday evening. In wake of this system, a warming trend with mainly dry conditions are expected next weekend. && .AVIATION...18Z Issuance East of the Divide...KCOD/KCPR/KLND/KRIW/KWRL Routes VFR conditions will occur through the forecast period. A gusty to possibly strong wind will develop at many sites after 16Z Monday. West of the Divide...KBPI/KJAC/KPNA/KRKS Routes Snow showers over the NW WY mountains will occur at times through 00Z Monday. Local MVFR conditions will occur with some mountain top obscuration. KJAC airport will see rain or snow showers until 12Z with MVFR conditions at times. Then VCSH will remain in the terminal forecast through 02Z at KJAC with VFR conditions. The rest of the area will see VFR conditions through the period. More showers may move toward the western mountains Monday morning but should hold off until after 18Z Monday. A gusty wind will develop after 17Z Monday. Please see the Aviation Weather Center for the latest information on icing and turbulence forecasts. && .FIRE WEATHER... Issued AT 156 AM MDT Sun Apr 15 2018 Snow and rain showers will continue in the west today and into this evening. All other areas will see continued high pressure leading to warm and dry conditions. Winds will get a little gusty this afternoon in the wind corridor from Rock Springs to the Green Mountains. The windy and warmer areas will see good or better smoke dispersal while the west with increasing clouds and areas of precipitation will have poor to fair smoke dispersal. Monday will be more of a fire threat in Sweetwater, Fremont, and Natrona Counties. Clearing skies, temperatures at or near the 70s, and strong gusting winds are of concern. A Fire Weather Watch has been issued for Natrona County from noon Monday to 7PM. The increased wind will produce deep mixing on with Very good to excellent smoke dispersal. && .RIW WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from noon Monday through Monday evening for WYZ280. && SHORT TERM...Hulme LONG TERM...Murrell AVIATION...Hattings FIRE WEATHER...Hulme
Hazardous weather outlook, Apr 15, 2:36 AM MDT, 10 hours 1 minute before
Hazardous Weather Outlook National Weather Service Riverton WY 236 AM MDT Sun Apr 15 2018 WYZ001>020-022>030-161230- Yellowstone National Park-Absaroka Mountains-Cody Foothills- North Big Horn Basin-Southwest Big Horn Basin- Southeast Big Horn Basin-Owl Creek and Bridger Mountains- Bighorn Mountains West-Bighorn Mountains Southeast- Northeast Johnson County-Southeast Johnson County- Teton and Gros Ventre Mountains-Jackson Hole- Wind River Mountains West-Wind River Mountains East- Upper Wind River Basin-Wind River Basin-Lander Foothills- Green Mountains and Rattlesnake Range- Natrona County Lower Elevations-Casper Mountain-Star Valley- Salt River and Wyoming Ranges-Upper Green River Basin Foothills- Upper Green River Basin-South Lincoln County- Rock Springs and Green River-Flaming Gorge-East Sweetwater County- 236 AM MDT Sun Apr 15 2018 This Hazardous Weather Outlook is for Western and Central Wyoming. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday Monday...Low Humidities, unseasonably warm temperatures, and strong gusty winds will create hazardous fire conditions in Sweetwater, Fremont, and Natrona Counties. A Fire Weather Watch has been issued for Natrona County Monday night and Tuesday...Snow will fall out west Monday night and Tuesday with scattered rain changing to snow showers east of the divide Tuesday. Thursday night and Friday...A spring storm could be bring another round of mountain snow, valley rain changing to snow. The most significant precipitation at this time looks to occur across portions of Fremont, Natrona, and Sweetwater counties. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today.
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 1:50 AM MDT | Fire Weather Watch | RIW | Natrona | 11 hr |
Nearby
Red Flag Warnings in Wyoming, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.